Madopar: My husband was asked to take... - Parkinson's Movement

Parkinson's Movement

17,958 members18,062 posts

Madopar

Jumex2017
Jumex2017

My husband was asked to take madopar but each morning he feels giddy after taking it and he used the term “top heavy”.Does anybody have this feeling?

13 Replies
oldestnewest

What is the size of the dose he is starting on?

jeffreyn
jeffreyn in reply to jeffreyn

and please re-read your post from 3 months ago:

healthunlocked.com/parkinso...

Jumex2017
Jumex2017 in reply to jeffreyn

The neuro advised eating some biscuits when taking the tablets so the vomiting stopped. But now he’s getting these top heavy symptoms which means he must have a rest after taking the tabs.Also he’s still very slow and doesnt seem to get better.

He started on 62.5mg twice a day and now its 130mg in the morning 62.5mg in the afternoon and evening. But he said even on 62.5mg he feels top heavy.

jeffreyn
jeffreyn in reply to Jumex2017

You have said that your husband is experiencing side effects after taking Madopar (i.e. "giddy" and "top heavy").

But is the Madopar helping to relieve any of his symptoms? If not, then I would report that to the neuro and ask the neuro to suggest a different medication.

park_bear
park_bear in reply to Jumex2017

I am wondering if he is having orthostatic hypotension - a fancy name for loss of blood pressure upon standing. You can check for that yourself with a blood pressure cuff.

Was he better off without it? If so, consider stopping it.

Before he started this madopar he was falling down like every other week. He is not able to hold his bladder. Now all that’s stopped which is a good thing...He is slightly faster ..certainly he talks better but he’s on. Rather small dosage.125mg morning , followed by 62.5 mg in the afternoon and evening

jeffreyn
jeffreyn in reply to Jumex2017

Okay, so he is benefitting from levodopa, that's good. Maybe you could tell the neuro about the side effects ("giddy" and "top heavy"), and ask the neuro if it's worth trying a controlled-release version of levodopa.

I agree with park_bear that the possibility of "orthostatic hypotension" is worth investigating. What other medications is your husband taking?

Azilect, high blood tablet if his pressure goes above 110 .

jeffreyn
jeffreyn in reply to Jumex2017

If he takes the Azilect in the morning, maybe you could ask the neuro if it is worth trying it at night instead.

When he used to take just azilect for about a year without madopar , there was no side effects. Anyway , we checked his pressure just now it was 113. although low but not exceptionally low.Im going to ask the nuetro if he should recommend a lower dosage as he started with 200/50. thanks for your advice

jeffreyn
jeffreyn in reply to Jumex2017

My thinking was that sometimes drugs that cause no side effects when used individually, can cause side effects when used in combination. It might be worth asking the neuro about this possibility also.

You may also like...